Silicone granulomas with ulcers
Published Web Locationhttps://doi.org/10.5070/D32212033385
We present a 42-year-old transgender womanwith woody induration over her buttocks andlower extremities as well as persistent ulcers of thebuttocks. The lesions developed ten years prior to herpresentation and approximately five years after shereceived illegal silicone injections to her buttocks.Histopathologic examination was consistent witha silicone granuloma. Silicone granuloma is a notan uncommon side effect of silicone injections andmore often occurs when the filler is administeredby non-physician practitioners, as is the case in thispatient. Ulcerative silicone granulomas, however,rarely are reported. In this case, the patient’shemodialysis treatments, which required longperiods of weight bearing on her buttocks, may havepredisposed her to ulcers in this area, and the ulcersmay have been in part due to poor vascular supplyas well as physical pressure. Treatment of this patientis relatively challenging, owing to her multiplecomorbidities that include end-stage renal diseaseand congestive heart failure.